Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Loss of appetite due to anxiety and stress - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Anxiety and Stress
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   My poor appetite has become progressively worse. I take nexium once daily for years, but the hunger is just not there. Losing weight over 2 months. Male 42 years old. Met with physician and GI doctor to rule out a variety of possibilities. Bloodwork, endoscopy, all normal. Ongoing now for about two months. Lost 8 pounds from 165.
Gender: Male
Age: 42
Already Tried: Tried herbal teas from Asian MD, lorazepam for mild anxiety, acupuncture, nexium, prilosec. Running out of options.
Hello, I have had basic metabolic panel, liver function, glucose, Hemoglobin, vitamin B12, diabetes check, vitamin d levels, some check for cancer that I don't remember, Getting mono spot test soon as well.
Other symptoms are mainly gastrointestinal. Nausea, fullness, distention, on and off.
Mild anxiety. I think from two months of worry about this.
Doctor :   hi
Doctor :   let me read
User :   Initial thoughts please?
Doctor :   did you got the ultrasound abdomen done
User :   yes gallbladder check...okay
User :   endoscopy as well all normal
Doctor :   endoscopy did they find anything ?
Doctor :   ok
User :   non-remarkable....completely fine
Doctor :   you have no bowel disturbances
User :   No the bowel is fine. once a day. stress related perhaps? My hunger seems slowed or shutdown.
Doctor :   yes the stress would be the cause for the poor appetite
Doctor :   nexium and prilosec reduce the acid secretion
Doctor :   they do not increase the appetite
User :   should i discontinue for a while?
Doctor :   if you dont have any other symptoms and it is only poor appetite and as such all the tests are normal
Doctor :   i believe there is no organic cause
Doctor :   it is your stress which is making you all this
Doctor :   so concentrate on the anxiety part
Doctor :   these symptoms might disappear once you have overcome the anxiety
User :   Doctor, are you suggesting that decreaed stomach acid slows hunger? will stopping the nexium for a while tend to increase appetite?
Doctor :   emotional factors like anxiety and stress is causing the poor appetite
Doctor :   as all the tests are normal
Doctor :   yon can discontinue the antacid medications like nexium and prilosec
User :   its been two months now....I've tried much. Are there any prescriptions that would help appetite?
Doctor :   there is no medicine to say to increase the appetite
Doctor :   it is the progressive steps taken
Doctor :   which will increase the appetite
User :   what about meds for depression? They say it affects seratonin uptake which affects hunger
User :   I don't feel depressed though
Doctor :   they do so if you have a disease and not in normal person
Doctor :   take one multivitamin tablet once a day after dinner
Doctor :   take protein supplement in between you breakfast ,lunch and dinner timings
Doctor :   you can also take brewers yeast half tea spoon a day
Doctor :   and exercise little sternous exercise in the morning hours
Doctor :   this will increase the appetite
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor